Couldn't find what you looking for?

TRY OUR SEARCH!

Hi.

I've been getting this brown discharge for a few weeks now. I was hoping it would clear up, but when it didn't I went to my Doctor, and had some swabs taken. They have diagnosed BV, and gave me some Metrondozale to clear the infection. I've now finished taking the dose of antibiotics, but the discharge still has not cleared up.

Is it possible the Doctor got it wrong? I was originally tested for an STD, and got the impression that they assumed I had Bacterial Vaginitis because all the STD results came back clear. All the sites I've looked on say the BV discharge is clear and frothy, where as mine is brown. Also, when I was on my period, I was much heavier, and the smell was absoloutely foul. The regular discharge is also smelly, and although it's brown, I know it's not old period blood, because I've had it all month round.

Does anyone know how soon I can expect the sympotoms to clear up now I've finished the course of antibiotics? Also with me having the brown discharge, does it even sound like BV?

Some sites I've looked on suggest inserting natural yogurt into your vagina, where as another place said diluted viniger. How effective and safe is this? I'd much rather try these methods than have to take another bout of nauseatting medication.

Sorry to ramble. I hope someone can help me.

Loading...

Those 'natural remedies' are most likely to not work and irritate your vagina even more.

BROWN spotting/discharge can be caused by LOTS of things, are you on hormonal birth control? This can cause spotting for up to 2-3 months while your body adjusts.

BV MUST be treated by antibiotics, it is a bacterial infection.

IT IS POSSIBLE that you had BV, but your spotting is being caused by OTHER things.
Reply

Loading...

ALSO There are VAGINAL treatments for BV, if they feel you need more treatment.
Reply

Loading...

Thanks for your fast response.

I'm not on any birth control, or any other form of medication.

That being said, the discharge started just after I came off a period. During this time, I put in a tampon, forgetting one was already in there. I realised straight away, and removed them both, but the first one seemed like it was wedged in there, and I had to tug pretty hard to remove it. Is there a possiblity I might have damaged myself inside somehow, and this has coincided with my bout of BV? Excuse my ignorance, but I'm not armed with much medical knowledge.

.
Reply

Loading...

IT'S okay, questions are okay!

It is possible you irritated yourself with all that tugging and wedging of the tampon, but doubtful you cause SERIOUS injury. Your cervix is very very sensitive, and it is highly possible that your cervix became inflamed through all the 'fun'.

You are right, normally BV presents itself with foul smelling discharge, and thats about it besides some possible itchiness.

You may have been irritated and spotted from that, but you also by coincidence had BV too.. It could have been the very begining of the infection. Spotting and brown discharge can happen for lots of unknown reasons, and it can also go away as easily as it came. Some women are told by docs to wait until the next period and see is spotting persists, just in case your body will work itself out.
Reply

Loading...

American Female

I think the vinerger may work the best because Doctors do use that to kills bacteria . However, I have herd of yogurt working and Boric acid working as well. I have to do more research on that one But I do have a girl friend that said she used boric acid in a vaginal suposatory and it worked in less then a week. I hope this helps you.
Reply

Loading...

i to have heard of vinegre working so when i got a yeast infection with all the itching and burning i tried it i used i half cup of vinegre with half water mixed and i heated it for a min and it was hot and being vinegre it did burn where i was irritated but within a day or two i was so much better so now vinegre is all i use for anything
Reply

Loading...

I was diagnosed with BV after a routine gyno exam and was treated with Sporasec and MetroGel Vaginal which helped a lot, but it came back after a few days. I have found that by eating a lot of yogurt has helped enormously. The metro gel is very good, but you have to keep using it until everything disappears.
Reply

Loading...

my doctor told me to use yogurt the medication you are on kills all bacteria even the good kinds so yogurt that has good bacteria in it will replace the good bacteria that disappeared it is also likely that you may have gotten it again because there is no bacteria you are pron to infection again hence why he told me to use yogurt i would go in and see your doctor again for sure epically if the bleeding is still happening
Reply

Loading...

BritishFemale wrote:

Hi.

I've been getting this brown discharge for a few weeks now. I was hoping it would clear up, but when it didn't I went to my Doctor, and had some swabs taken. They have diagnosed BV, and gave me some Metrondozale to clear the infection. I've now finished taking the dose of antibiotics, but the discharge still has not cleared up.

Is it possible the Doctor got it wrong? I was originally tested for an STD, and got the impression that they assumed I had Bacterial Vaginitis because all the STD results came back clear. All the sites I've looked on say the BV discharge is clear and frothy, where as mine is brown. Also, when I was on my period, I was much heavier, and the smell was absoloutely foul. The regular discharge is also smelly, and although it's brown, I know it's not old period blood, because I've had it all month round.

Does anyone know how soon I can expect the sympotoms to clear up now I've finished the course of antibiotics? Also with me having the brown discharge, does it even sound like BV?

Some sites I've looked on suggest inserting natural yogurt into your vagina, where as another place said diluted viniger. How effective and safe is this? I'd much rather try these methods than have to take another bout of nauseatting medication.

Sorry to ramble. I hope someone can help me.


hey did you take the nidagel or pill form antibiotics? it is possible the infection just isn't gone and u still have bv and need another treatment. there is a few options. if it was the pill form I would suggest going back to the doc and asking for Nidagel and do it twice a day morning and before bedtime. That's what my doc has prescribed for me... I've had spotting and easy bleeding after my pap from the bv. It is possible you have another problem too.... even stress could cause it. Tell your doctor they may even order some ultrasounds and pap. I do no there is nidagel and also a cream...then the pill form of both. I was told nidagel is the most effective out of all of them. I'm no doctor though that's for sure... my opinions are just based on my experience so far. Best bet is to go back to the doctor ...don't stress too much about it. Perhaps whatever antibiotics you tried just weren't right for you. Try another option :) <3
Reply

Loading...

I've been diagnosed with BV at least 3 different times. They told me to go see my family dr to get a culture since it kept coming back. It turned out I had dysplasia but when they sent me to a specialist my tests came back normal. They said sometimes it does go away on it's own. However I Do hav the same symptoms I had with BV yet again but since I am set up to see a gynocologist for hormonal imbalance anyway I figured I'd wait til then and tell her about my BV symptoms. Hopefully I get some answers!
Reply

Loading...

I was lucky enough to be burdened with bacterial vaginitus over a year ago...oh what fun it is. It started with a brown smelly discharge. I would be sitting at my desk and I could smell it. I was so paranoid that others might be able to smell it. I went to my doctor and he gave me metronidazole. I took one capsule twice daily for seven days. It worked and I was excited...but then it came back again in a few weeks. So I again took another round of pills. Well it took a few months and its back again. I tried the yogurt treatments...hydrogen peroxide in the tub...you name it I tried it...nothing worked. I'm off to my doctor next week to see what he has to say this time.

Reply

Loading...

I'm being treated for bv and I'm spotting is this normal?
Reply

Loading...